i was diagnosed a few years back with essential tremor. my mom has parkinsons and they told me there was no way i could have parkinsons at my age. i know from research it is possible. i was going to go to a movement disorder specialist, whom my mom sees but they stopped taking my insurance due to a contract dispute. i did get seen there as a complimentry exam since the dr wanted me as a patient. he did a 3 hr exam and labled me as "parkinsonism". hes going to see me when my mom goes in for her visits. he offered to do meds but i declined. kinda felt bad for not being able to pay. i am on klonopin for the tremor but it doesnt seem to help much. i do have other symptoms to go along with the tremors and other medical problems as well. so if anyone can please tell me what the differences are i would greatly appreciate it.
Essential tremor is the most common tremor becoming most apparent when you are trying to do something such as reaching for an object or writing. It is not caused by an underlying disease and may run in families. Stress, fatigue, anger, fear, caffeine and cigarettes may make this worse. Certain other causes are drugs, brain, nerve or movement disorder, low blood sugar, excessive alcohol consumption or withdrawal, multiple sclerosis etc. try relaxation techniques, avoid caffeine and get enough sleep, reduce dose or it if a particular medicine seems to be to be the culprit.
Parkinsonism is a degenerative disorder of the central nervous system that impairs motor skills, cognitive and other functions. This is a syndrome of tremor at rest, stiffness, slowing of movement and postural instability. Some non motor symptoms are autonomic dysfunction, neurobehavioural problems like dementia, and sensory and sleep difficulties. Usually appears around 60 years though there are young onset cases also. Treatment includes levo dopa, dopamine agonists,MAO-B inhibitors etc. you are using clonazepam, which is a benzodiazepine derivative with anticonvulsant, sedative and anxiolytic properties. If your physician had diagnosed this as parkinsonism, I suggest you to review the prescribed drugs with the doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.